Nebraska, 2006Damaging Wind in Nebraska, June 15, 2006
June 15, 2006 · NWS OAX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 15, 2:17 AM CST, 1 hour 58 minutes earlier.
Area forecast discussion, Jun 15, 2:17 AM CST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
317 AM CDT THU JUN 15 2006
.DISCUSSION...
SYNOPSIS...00Z UPPR AIR ANLYS INDCD THE H5 RIDGE AXIS EXNTDD FM SW
TX NEWD THRU THE ERN DAKOTAS. UPSTRM FM THE RIDGE...UPPER LEVEL
TROF...WITH SEVERAL POTENT SHRTWV TROFS EMBEDDED...WAS LOCATED OVR
THE GREAT BASIN. INITIAL SHRTWV ASSOCIATED WITH AN 80 M H5 HEIGHT
FALL AT KRIW WAS EJECTING THRU WY/MT EARLY THIS MRNG.
UPSTRM...ANOTHER POTENT SHRTWV WAS NOTED DIVING SEWD THRU WRN NV/SRN
CA. VRY STG ELEVATED MIXED LAYER HAD OVER SPREAD THE PLAINS BY 00Z
WITH AN EXTREMELY IMPRESSIVE +21 AT H7 AT KDNR. 07Z MSAS SFC ANLYS
INDCD LO OVR ERN NEB WITH A WRM FRNT NEWD THRU SRN SD INTO WRN IA.
REGIONAL RADAR MOSAIC INDCD SCT TSRA OVR NRN NEB INTO NRN IA.
FORECAST...MAIN CONCERN FOR TODAY IS WND. VRY HIGH BASED TSRA
ACTIVITY OVR THE NRN FA WL LIKELY EXIT THE CWA BY MID MRNG. WL
INCLUDE SOME SCT POPS OVR THE NRN FA EARLY THIS MRNG TO COVER THIS.
OTHERWISE...STG LO LVL JET OF 50 KT WL EXTND FM SRN KS INTO ERN NEB
TODAY. AS CLD DEBRIS CLRS THIS MRNG...AND HEATING COMMENCES...MIXING
INTO THIS LO LVL JET WL ALLOW FOR WINDS TO SIG INCREASE BY LATE
MRNG. DECENT PRESSURE GRADIENT/GOOD UNIDIRECTIONAL PROFILE FOR
MIXING AND SUN SHLD ALLOW FOR A FEW SPOTS TO HIT WND ADVRY THIS AFTN
AND WL ISSUE FOR A GOOD PART OF THE FA THRU MID EVNG. GIVEN THE +21
THIS EVNG AT KDNR AT H7...FEEL THE WARM SECTOR WL BE CAPPED TODAY.
BEST CHC FOR CONVECTION WL BE IN WRN HI PLAINS VRY LATE THIS AFTN IN
DEEPLY MIXED ATMOSPHERE. FORECAST OF TSRA RIDING UP NEWD BEHIND THE
FRONTAL BOUNDARY LOOKS SOLID TONIGHT...BUT TSRA FOR THE MOST PART WL
NOT CROSS INTO THE WARM SECTOR. THUS HAVE PUSHED BACK THE TIMING OF
THE TSRA UNTIL ARND 05Z IN THE NW AND CONFINED THE AREA OF POPS TO
THE NW FOR TONIGHT. ISO SVR CONTS TO LOOK POSSIBLE WITH GOOD SHEAR
BEHIND THE FRONT...AND A WELL MIXD DRY BOUNDARY LAYER LEADING TO A
WIND POTENTIAL. NV/SRN CA UPPR LVL TROF WL CLOSE OFF AND BECOME
CUTT-OFF FM THE MORE PROGRESSIVE NRN PLAINS TROF ON FRI. THE TROF
WL THEN SLOLY MOV EWD THRU KS/MO THRU THE WEEKEND. THIS WL ALLOW
FOR THE SFC TROF TO MOV INTO THE NW FA DURING THE DAY ON FRI. SOME
MID LVL CAA IS NOTED ON BOTH THE NAM/GFS AND THIS MAY BE
ENOUGH...ALNG WITH THE CWA IN THE RIGHT REAR ENTRANCE REGINO OF 80
KT H3 NRN PLAINS JET...TO INIATE CONVECTION ALNG THE TROF BY
MID/LATE AFTN. WITH TROF OVR THE SRN PLAINS AND THE NRN TROF
LIFTING NEWD AWAY FM THE CWA...BULK SHEAR WL BE LESS ON FRI ACROSS
THE FA. STILL APPEARS AS THOUGH ARND 1500 J/KG OF MLCAPE AND 30 KT
OF 0 TO 6 KM SHEAR SHLD BE GOOD FOR SOME ISO SVR THRU THE EVNG.
DEEP LAYER UNIDIRECTIONAL FLOW ALNG WITH FA IN THE RRE REGION OF
THE UPPR JET MAY LEAD TO SOME BACK-BUILDING OF STORMS...AND WITH
PWATS OF 1.50 INCHES...MAY ACTUALLY SEE SOME HEAVY RAIN FRI EVNG
IN SOME SPOTS. STILL PREFER THE SLOWER GFS FOR THE MOVEMENT OF THE
SYSTEM THRU THE WEEKEND AND THUS THE CHC OF CONVECTION CONTINUES
ON SAT AND NO CHANGES WERE MADE TO PRECIP FORECAST THRU THE
WEEKEND. DID COOL TMPS FOR FRI/SAT/SUN WITH CLDS EXPECTED ARND AND
LIMITED MIXING.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING
FOR NEZ015-NEZ018-NEZ030-NEZ031-NEZ032-NEZ033-NEZ034-NEZ042-
NEZ043-NEZ044-NEZ045-NEZ050-NEZ051-NEZ052-NEZ053-NEZ065-
NEZ066-NEZ067-NEZ068-NEZ078-NEZ088-NEZ089.
IA...WIND ADVISORY FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING
FOR IAZ043-IAZ055-IAZ056-IAZ069-IAZ079.
&&
BOUSTEADHazardous weather outlook, Jun 14, 4:00 PM CST, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
500 PM CDT WED JUN 14 2006
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-151000-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
500 PM CDT WED JUN 14 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND
SOUTHWEST IOWA.
.DAY ONE...TONIGHT AND THURSDAY
ISOLATED THUNDERSTORMS ARE POSSIBLE LATE TONIGHT INTO THURSDAY
MORNING...MAINLY ACROSS NORTHEAST NEBRASKA INTO WEST CENTRAL
IOWA.
.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY
THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT THROUGH
SATURDAY AS LOW PRESSURE AND ITS ASSOCIATED COLD FRONT MOVE ACROSS
THE AREA. ISOLATED SEVERE WEATHER WILL BE POSSIBLE DURING THIS TIME.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR THURSDAY.
FOBERT
Thunderstorm Wind, Knox
- When
- June 15, 4:15 AM CST
- Where
- Knox County, 7 mi W of Crofton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.733, -97.617
Thunderstorm wind gusts estimated at 60 mph blew half the roof off of a machine shed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Texas, June 15 to 22, 2006$13 million · 1 event
- Wildfire in Texas, June 15 to 20, 2006$2.5 million · 1 event
- Hail and Damaging Winds in Nebraska, June 15, 2006$365,000 · 60 kt wind · 9 events
- Wildfire in Texas, June 15 to 17, 2006$275,000 · 1 event
- High Wind in Colorado, June 15, 2006$100,000 · 71 kt wind · 7 events
- Damaging Wind in Kansas, June 15, 2006$70,000 · 55 kt wind · 1 event
- Hail and Damaging Winds in Kansas, June 15, 2006$12,000 · 1.25 in hail · 33 events
- Hail and Damaging Wind in Nebraska, June 15, 2006$35,000 · 2.5 in hail · 10 events
- Tornado in Puerto Rico, June 15, 2006$30,000 · F0 · 1 event
- Hail and Damaging Winds in Kansas, June 15, 20061.75 in hail · 20 events
- Wildfire in Colorado, June 15 to 16, 2006$15,000 · 1 event
- High Wind in New Mexico, June 15, 200661 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515314.